MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL BLOCK AND SCREWS PRECOAT SIZE 6 5 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIAL BLOCK AND SCREWS PRECOAT SIZE 6 5 MM THICKNESS; PROSTHESIS, KNEE
Model Number 5988-06-26
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Review of the feedback from the customer indicates that sterility has been breached as the inner and outer sterile blister were reported as cracked; however, this complaint cannot be confirmed as no product or photos were provided for review.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the outer sterile package was cracked along with the inner sterile package of the tibial block implant.The inner peel pack was intact so surgeon opted to implant the product as they did not feel there was a concern over sterility and a second implant of the same size was unavailable.No adverse events or patient impact have been reported as a result of the malfunction.All available information has been reported.

Brand Name
TIBIAL BLOCK AND SCREWS PRECOAT SIZE 6 5 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17344425
Report Number0001822565-2023-01925
Device Sequence Number15088968
Product Code JWH
UDI-Device Identifier00889024220638
UDI-Public(01)00889024220638(17)280930(10)64093684
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5988-06-26
Device Catalogue Number00598800626
Device Lot Number64093684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexPrefer Not To Disclose